Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 7, 2006, 5:01 PM CDT for Menard County, Sangamon County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 5:01 PM CDT (22:01 UTC)
- Expired
- Apr 7, 2006, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Menard County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 5:07 PM CDT | HAIL 1.75 | Tallula, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 12:52 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1690 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 072201 SVRILX ILC129-167-072245- /O.NEW.KILX.SV.W.0064.060407T2201Z-060407T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 501 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MENARD COUNTY IN CENTRAL ILLINOIS. NORTHERN SANGAMON COUNTY IN CENTRAL ILLINOIS. * UNTIL 545 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR TALLULA...OR ABOUT 14 MILES EAST OF VIRGINIA...AND WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... PETERSBURG... ATHENS... WILLIAMSVILLE... OTHER LOCATIONS IN THE WARNING INCLUDE...CANTRALL...FANCY PRAIRIE AND SALISBURY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4004 8993 3992 8998 3984 8969 3997 8950 $$ CHURCHILL
2 follow-up statements
000 WWUS53 KILX 072218 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 518 PM CDT FRI APR 7 2006 ILC129-167-072245- /O.CON.KILX.SV.W.0064.000000T0000Z-060407T2245Z/ SANGAMON-MENARD- 518 PM CDT FRI APR 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN SANGAMON AND SOUTHEASTERN MENARD COUNTIES... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR PETERSBURG...OR ABOUT 15 MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 20 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... ATHENS. WILLIAMSVILLE. IF YOU ARE CAUGHT OUTDOORS IN THIS STORM...MOVE TO A STRONG BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS COMMON IN SEVERE THUNDERSTORMS. AVOID TALL OBJECTS AND METAL STRUCTURES. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4001 8988 3991 8988 3986 8969 3997 8950 $$ CHURCHILL
000 WWUS53 KILX 072230 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 530 PM CDT FRI APR 7 2006 ILC129-167-072240- /O.CAN.KILX.SV.W.0064.000000T0000Z-060407T2245Z/ SANGAMON-MENARD- 530 PM CDT FRI APR 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SANGAMON AND SOUTHEASTERN MENARD COUNTIES HAS BEEN CANCELLED... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4001 8988 3991 8988 3986 8969 3997 8950 $$ CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 7, 3:00 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI APR 7 2006 .DISCUSSION... MODELS CONTINUE TO HAVE A GOOD HANDLE ON THE CURRENT SITUATION. MAIN CONCERNS THIS PACKAGE WILL BE LOCATION AND TIMING OF PCPN THIS EVENING. LONG TERM CONCERNS WILL BE THE CHANCES OF PCPN FOR TUE THROUGH WED. SHORT TERM...TONIGHT THROUGH MONDAY... CONVECTION HAS ALREADY DEVELOPED ALONG THE NORTHERN EDGE OF THE MOISTURE AXIS AND JUST SOUTH OF THE UPPER LEVEL JET STREAK. AT THE SAME TIME THE FRONT HAS BEEN QUICKLY MOVING SOUTH AND HAS BEGUN TO POP SOME SHOWERS ALONG A CONVECTIVE LINE THAT JUST HAPPENS TO FOLLOW THE NORTHERN EDGE OF THE CURRENT TOR WATCH 164. BELIEVE BEST CONVECTION WILL REMAIN IN THE SOUTHEAST AND SOME TRAINING OF ECHOES COULD TAKE PLACE THIS EVENING. THEREFORE WILL KEEP TOR WATCH IN PLACE FOR NOW AND KEEP FLOOD WATCH IN PLACE. FRONT SHOULD PUSH THROUGH THIS EVENING AND BE SOUTH OF CWA BY 06Z. THIS SHOULD KILL MOST OF PCPN FROM THE AREA AND HAVE REMOVED PCPN FROM EVEN THE SOUTHEAST FOR AFTER MIDNIGHT. HIGH PRESS WILL THEN BUILD INTO THE AREA AND BRING COOLER AND DRY WEATHER TO THE AREA FOR SATURDAY AND SUNDAY. AS HIGH PRSS MOVES OFF TO EAST SOUTHERLY FLOW WILL RETURN TO THE AREA FOR MONDAY. GUIDANCE TEMPS LOOK REASONABLE FOR THE SHORT TERM SO WILL TAKE A BLEND OF THE MAV AND MET. LONG TERM...TUESDAY THROUGH FRIDAY... AS HIGH PRSS PUSHES WELL EAST INTO THE ATLANTIC...RETURN FLOW SHOULD BRING MOISTURE BACK TO THE AREA AS WELL. AFTER A DRY PERIOD ON TUE...A COUPLE OF WAVES WILL MOVE NORTHEAST TOWARD THE AREA AS WE REMAIN IN SOUTHWEST FLOW THROUGH THE PERIOD. THESE WAVES WILL BRING ONLY A CHANCE OF PCPN TO THE AREA FOR TUE THROUGH WED AS THE MAIN FORCING WILL BE WELL NORTHWEST OF THE AREA. REMAINDER OF EXTENDED WILL BE DRY...THOUGH ANOTHER SFC TROUGH BEGINS APPROACH THE AREA LATE IN THE PERIOD. && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING SHELBY...MOULTRIE...COLES...EDGAR...AND ALL ILX COUNTIES POINTS SOUTH FROM TIL MIDNIGHT TONIGHT CDT. && AUTEN
Hazardous weather outlook, Apr 7, 11:12 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT FRI APR 7 2006 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... ...FLASH FLOOD WATCH FOR SOUTHEAST ILLINOIS TODAY... ILZ027>031-036-037-040-041-047>050-081615- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-CASS-MENARD-SCOTT-MORGAN- 1112 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AS A FRONTAL BOUNDARY DROPS SOUTH THROUGH CENTRAL ILLINOIS. NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ038-042>046-051>057-061>063-066>068-071>073-081615- MCLEAN-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-SANGAMON-CHRISTIAN- MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK- EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1112 AM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. LARGE HAIL AND HEAVY RAINS WILL BE THE MAIN HAZARD. THE PRIMARY TIME WINDOW FOR SEVERE WEATHER APPEARS TO BE BETWEEN 3 PM AND 9 PM. LOCALLY HEAVY RAINFALL FROM PERSISTENT THUNDERSTORMS WILL BRING THE CHANCE FOR FLASH FLOODING ACROSS SOUTHEAST ILLINOIS...MAINLY SOUTH OF A LINE FROM SHELBYVILLE... TO SULLIVAN... TO PARIS. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH MIDNIGHT TONIGHT FOR THAT AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MORE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY NIGHT AND WEDNESDAY AS LOW PRESSURE PASSES BY TO THE NORTH OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 PM AND 9 PM TODAY. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:55 AM CDT | Flash Flood Watch | ILX | Clark, Clay, Coles, Crawford, Cumberland, Edgar and 6 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.